Export to your Reference Manger

Please Copy & Paste



Bookmark and Share

Risk minimization in stochastic volatility models: model risk and empirical performance

[journal article]

Poulsen, Rolf; Schenk-Hoppé, Klaus Reiner; Ewald, Christian-Oliver

fulltextDownloadDownload full text

(348 KByte)

Citation Suggestion

Please use the following Persistent Identifier (PID) to cite this document:http://nbn-resolving.de/urn:nbn:de:0168-ssoar-221553

Further Details
Abstract In this paper the performance of locally risk-minimizing delta hedge strategies for European options in stochastic volatility models is studied from an experimental as well as from an empirical perspective. These hedge strategies are derived for a large class of diffusion-type stochastic volatility models, and they are as easy to implement as usual delta hedges. Our simulation results on model risk show that these risk-minimizing hedges are robust with respect to uncertainty and misconceptions about the underlying data generating process. The empirical study, which includes the U.S. sub-prime crisis period, documents that in equity markets risk-minimizing delta hedges consistently outperform usual delta hedges by approximately halving the standard deviation of the profit-and-loss ratio.
Classification Political Economy; Economic Statistics, Econometrics, Business Informatics
Free Keywords Locally risk-minimizing delta hedge; Stochastic volatility; Model risk; Empirical hedge performance
Document language English
Publication Year 2009
Page/Pages p. 693-704
Journal Quantitative Finance, 9 (2009) 6
DOI http://dx.doi.org/10.1080/14697680902852738
Status Postprint; peer reviewed
Licence PEER Licence Agreement (applicable only to documents from PEER project)